I had nearly 3 yrs pred free at one point but then menopausal hormones and a couple of surgeries (anesthesia tends to cause delayed flares) and we blew those numbers out of the water. I think its been a good 9 months w/o the evil pred now.....not complaining too much as its light years better than it was.
I am still on maintence of Flovent 220 and Atrovent....so compared to what I use to take that seems miniscule!
I agree I miss the old days on the boards...we really did have some good times!!
As to the folks staring I try to educate as often as possible that the bruising is due to the steroid use......especially to those people I see often so they now understand.
AS far as a solution--well like you I try to be extra careful but the slightest bump leaves behind big ugly bruises.And summer exacerbates the problem...too hot for long sleeves.
Arnica gel helps the bruising heal a bit quicker. I have discovered that a daily glass of cranberry juice really SPEEDS up the healing....it is loaded with Vitamin K which helps the blood clot....it will heal in a few days to a week vs several weeks (depending on the severity) if left alone. SO while it does not prevent the bruising it does seem to speed up the healing process which is at least something.
I realize thats not much of a solution but know you are not alone in this issue.
Yep I agree with Sonya...err on the side of caution.
And in the future always be sure you have a rescue inhaler with you regardless of whether you have needed it for ages.......asthma attacks can come up without much warning and its important to be safe.
Yes,the albuterol can help with the coughing issues.Your breathing patterns may change a bit when eating which might be what is causing the cough to start afterwards. Also heartburn/reflux will also cause an asthmatic cough to flare.
The other symptoms you describe are NOT sound asthma symptoms....chills, fever, loss of appetite...these are NOT asthmatic symptoms so you might want to run those by your doctor.
It takes awhile after being diagnosed to learn how best to learn about your asthma, when to treat it etc....ask lots of questions and get educated on the signs/symptoms of asthma---in the long run it will really help you manage your asthma.
I agree, a few days in a new environment is not likely going to make a big difference. The sand/dust is an irritant and once you get respiratory tissue irritated it can take a long stretch to get things to settle down. Rather than a run could they have you do something like a stationary bike....it would still get your heart rate up but wouldn't alter your breathing patterns and risk an attack as much? I know the military used to allow these. Might be worth asking about.
If it were me, I'd find another doctor...when they go to the ANXIETY card and dismiss your symptoms as being all in your head it sounds as if his LISTENING skills are not great.
They can definitively diagnosis asthma, and often pulmonary function tests along with a good history are all that is needed. Be your own advocate...if you feel this is a respiratory problem follow it up and make the doctor do the testing.
Did your doctor explain WHY He was changing your ICS? It is possible that the Alvesco is not working which could explain the sudden flares. Perhaps a chat with your doctor is in order.
Asthma can change over time...weather, allergies, hormones, stress etc can all play a factor. Try keeping an asthma diary for a few weeks to see if you can pinpoint anything that might have changed that you are not aware of.
It may take the Alvesco a bit to build up in your system so give it a few weeks and if you are still having issues go back and talk to your doctor.
Pre-treating with albuterol, or even daily use of albuterol may make you less sensitive to the helpful affects of the medication over time, but many athletes have no issues with this at all.
Since you have exercise induced asthma and you are just pre-treating I would ask have you noticed the albuterol becoming less effective?? If not it sounds like you will be fine. If you notice that the pre-treatments don't seem to be working as well, then it would be time to talk to your doctor.
Allergic reactions can be triggered by a variety of things...maybe it was the dog, or something in the dogs fur that caused your son's issues.
There are medications you can use for allergy reactions but check with his doctor---maybe they can add a nasal steroid spray like flonase or nasonex? Or maybe an antihistamine. But as he is an asthmatic taking meds you need to run this by his doctor to be sure its ok for him to add meds to his regiment.